Alert archive / Maryland / Flash Flood Warnings in 2014

Flash Flood Warning 39, NWS Baltimore/Washington

July 10, 2014Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 10, 2014, 2:08 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 2:08 PM EDT (18:08 UTC)
Expired
Jul 10, 2014, 6:00 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WGUS51 KLWX 101808
FFWLWX
MDC005-510-102200-
/O.NEW.KLWX.FF.W.0039.140710T1808Z-140710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 600 PM EDT

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERSISTENT TORRENTIAL RAIN CAPABLE OF PRODUCING FLASH FLOODING.    
  RADAR ESTIMATES THAT OVER 1 INCH OF RAIN HAS ALREADY FALLEN        
  ACROSS THE WESTERN PORTION OF BALTIMORE CITY IN THE LAST HOUR.     
  ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE         
  ALL OF BALTIMORE CITY...ARBUTUS...CATONSVILLE...PARKVILLE...AND    
  ROSEDALE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS... 
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

LAT...LON 3930 7634 3929 7638 3923 7638 3919 7644
      3920 7650 3922 7652 3920 7655 3924 7662
      3922 7663 3922 7670 3926 7678 3938 7678
      3940 7636 3932 7632

$$

JE
3 follow-up statements
852 
WGUS71 KLWX 101852
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT THU JUL 10 2014

MDC005-510-102200-
/O.CON.KLWX.FF.W.0039.000000T0000Z-140710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
252 PM EDT THU JUL 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEW 
THUNDERSTORMS DEVELOPING ON THE WEST SIDE OF BALTIMORE CITY AND 
BETWEEN BALTIMORE AND ELLICOTT CITY. RADAR ESTIMATES THAT OVER 1 
INCH OF RAIN HAS ALREADY FALLEN ACROSS THESE AREAS. ADDITIONAL 
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED WITH THESE NEW 
STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ARBUTUS...ALL OF BALTIMORE CITY...CATONSVILLE...WOODLAWN...AND 
PARKVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

LAT...LON 3930 7634 3929 7638 3923 7638 3919 7644
      3920 7650 3922 7652 3920 7655 3924 7662
      3922 7663 3922 7670 3926 7678 3938 7678
      3940 7636 3932 7632

$$

JE
196 
WGUS71 KLWX 101920
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT THU JUL 10 2014

MDC005-510-102200-
/O.CON.KLWX.FF.W.0039.000000T0000Z-140710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
320 PM EDT THU JUL 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT EARLIER THUNDERSTORMS HAD TAPERED TO SHOWERS. RADAR ESTIMATES 
THAT UP TO AN INCH AND A HALF OF RAIN FELL ACROSS BALTIMORE CITY AND 
SOUTHWESTERN BALTIMORE COUNTY. WITH THE HEAVY RAIN ENDING...THE 
FLASH FLOOD THREAT MAY BEGIN TO SUBSIDE DURING THE NEXT HOUR. 
HOWEVER...ADDITIONAL THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE. 
THEREFORE...THE FLASH FLOOD WARNING REMAINS IN EFFECT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ARBUTUS...CATONSVILLE...DUNDALK...AND ALL OF BALTIMORE CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

LAT...LON 3920 7649 3924 7655 3921 7654 3924 7661
      3922 7663 3923 7667 3922 7670 3925 7677
      3926 7678 3938 7678 3939 7649 3927 7647
      3919 7644

$$

JE
131 
WGUS71 KLWX 101959
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT THU JUL 10 2014

MDC005-510-102008-
/O.CAN.KLWX.FF.W.0039.000000T0000Z-140710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
359 PM EDT THU JUL 10 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY AND
SOUTHERN BALTIMORE COUNTIES...

RAIN HAS DIMINISHED...AND AREA STREAMS HAVE CRESTED. THEREFORE...THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. ADDITIONAL RAIN IS POSSIBLE 
LATER THIS AFTERNOON AND EVENING...SO BE ALERT TO THE POTENTIAL FOR 
FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT.

LAT...LON 3920 7649 3924 7655 3921 7654 3924 7661
      3922 7663 3923 7667 3922 7670 3925 7677
      3926 7678 3938 7678 3939 7649 3927 7647
      3919 7644

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:37 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 10:37 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1037 AM EDT THU JUL 10 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE MID-ATLANTIC
THROUGH THE END OF THE WEEK. WEAK HIGH PRESSURE BUILDS IN OVER THE
WEEKEND. A COLD FRONT WILL THEN APPROACH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
CURRENT ANALYSIS SHOWS A SURFACE TROUGH OVER SOUTHERN MARYLAND
THIS MORNING. AN UPPER-LEVEL TROUGH IS APPROACHING FROM THE OHIO
VALLEY AND AN UPPER-LEVEL DISTURBANCE IS MOVING THROUGH IN THE
SOUTHWEST FLOW ALOFT.

THE SURFACE TROUGH IS EXPECTED TO RETROGRADE BACK TO THE WEST THIS
AFTERNOON INTO TONIGHT. AN EASTERLY FLOW BEHIND THE SURFACE TROUGH
WILL ALLOW FOR MOISTURE TO RETURN DURING THIS TIME. THERE SHOULD
BE ENOUGH BREAKS IN MID-LEVEL CLOUDS FOR MAX TEMPS TO REACH THE
MIDDLE 80S ACROSS MOST LOCATIONS. THE INCREASED MOISTURE WILL
ALLOW FOR AN UNSTABLE ATMOSPHERE TO DEVELOP ONCE AGAIN THIS
AFTERNOON. THE MODIFIED 12Z KIAD SHOWS AROUND 1000 TO 1500 J/KG OF
MLCAPE. THE UPPER-LEVEL TROUGH WILL ALSO MOVE OVERHEAD DURING THIS
TIME ALONG WITH THE RIGHT ENTRANCE OF THE UPPER-LEVEL JET. THE
FORCING FROM THE UPPER-LEVEL JET AND TROUGH ALONG WITH THE
SURFACE TROUGH WILL ALLOW FOR MORE SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. DEEP LAYER SHEAR WILL REMAIN SUFFICIENT
ENOUGH TO COMBINE WITH THE INSTABILITY FOR THE THREAT OF SEVERE
THUNDERSTORMS. LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL WOULD BE
THE PRIMARY THREATS. DO FEEL THAT THE SEVERE THREAT WILL BE
LOCALIZED SIMILAR TO WEDNESDAY AND NOT AS WIDESPREAD AS TUESDAY OF
THIS WEEK.

ANOTHER CONCERN IS FOR HEAVY RAINFALL. THE SHEAR VECTORS INDICATE
THAT STORMS WILL TRAIN OVER THE SAME AREAS...AND WITH THE RETURN
OF MOISTURE PWATS WILL RETURN TO AROUND 1.75 TO 2.00 INCHES. THE
SURFACE TROUGH WILL ALSO BE SLOWLY MOVING AND THE SHEAR VECTORS
ARE NEARLY PARALLEL TO THAT. THEREFORE...FLASH FLOODING IS A
CONCERN...ESPECIALLY FROM THE SHENANDOAH VALLEY/NORTH-CENTRAL
MARYLAND EASTWARD LATE THIS AFTERNOON INTO TONIGHT. DID NOT ISSUE
A FLASH FLOOD WATCH AT THIS TIME DUE TO LOW CONFIDENCE...BUT WILL
COVER THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW.

THE UPPER LEVEL TROUGH WILL SHIFT TOWARD THE MID-ATLANTIC COAST
LATE TONIGHT AND SHOWERS AND THUNDERSTORMS WILL MOVE OFF TO THE
EAST BY FRIDAY MORNING. THE TROUGH AXIS WILL REMAIN NEAR THE MID-
ATLANTIC COAST FRIDAY. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT
BE RULED OUT...BUT MOST AREAS WILL END UP DRY SINCE WE WILL BE ON
THE SUBSIDENCE SIDE OF THE TROUGH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
ANY CONVECTION FROM FRIDAY AFTERNOON SHOULD DISSIPATE DURING THE
EVENING...WITH CLEARING SKIES PROMOTING PATCHY FOG DEVELOPMENT
OVERNIGHT. FRONTAL BOUNDARY REMAINS SOUTH OF THE CWA ON
SATURDAY...AND IN CONJUNCTION WITH FLAT RIDGING ALOFT MAY HELP TO
INHIBIT THUNDERSTORM DEVELOPMENT HOWEVER CAN/T RULE OUT A FEW
TERRAIN-INDUCED DIURNAL STORMS AND THIS IS WHERE LOW CHANCE POPS
RESIDE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY /OR WHAT IS LEFT OF IT/ LOOKS TO LIFT BACK TO THE
NORTH AS A WARM FRONT ON SUNDAY. MOISTURE WILL BE BETTER AND WITH
SOME AFTERNOON INSTABILITY THERE WILL BE A CHANCE OF THUNDERSTORMS
BACK FOR THE ENTIRE CWA.

CONVECTIVE CHANCES LIKELY INCREASE FURTHER EARLY NEXT WEEK WITH
DEEPER MOISTURE AND DECENT INSTABILITY ALONG WITH LOWER HEIGHTS
FROM AN UPPER TROUGH AND ALSO A SURFACE TROUGH ON MONDAY FOLLOWED
BY A COLD FRONT ON TUESDAY. THIS COLD FRONT IS EXPECTED TO MOVE
THROUGH BY TUESDAY NIGHT...ALLOWING FOR DRIER AIR TO MOVE IN FOR
WEDNESDAY.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATER THIS
AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL ALONG WITH LOCALLY HEAVY RAINFALL
THAT CAN REDUCE CIGS/VSBYS TO IFR LEVELS. FOG/BR IS EXPECTED LATE
TONIGHT.

A FRONTAL BOUNDARY REMAINS TO THE SOUTH INTO SATURDAY THEN LIFTS
BACK NORTH SUNDAY. COLD FRONT THEN WILL AFFECT THE AREA EARLY NEXT
WEEK WITH A CHANCE OF THUNDERSTORMS.

&&

.MARINE...
WINDS WILL TURN TO THE SOUTHEAST THIS AFTERNOON THROUGH
TONIGHT...BUT SPEEDS WILL REMAIN BELOW SCA CRITERIA. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WELL INTO TONIGHT.
SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
HAIL ALONG WITH LOCALLY HEAVY RAINFALL THAT MAY REDUCE VSBYS BELOW
ONE MILE AT TIMES.

RELATIVELY WEAK GRADIENT SHOULD PRECLUDE SCA CONDITIONS INTO THE
FIRST PART OF THE WEEKEND. WILL HAVE TO WATCH SOUTHERLY FLOW BY
SUNDAY AS MARGINAL SCA CONDITIONS MAY BE POSSIBLE UP THE BAY BY
EVENING AND POSSIBLY CONTINUING INTO EARLY NEXT WEEK AHEAD OF A COLD
FRONT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BPP/HAS
NEAR TERM...BJL/HAS
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BJL/BPP/HAS
MARINE...BJL/BPP/HAS
Hazardous weather outlook, Jul 10, 10:44 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1044 AM EDT THU JUL 10 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1044 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED DURING THIS
TIME...AND THIS MAY LEAD TO LOCALIZED FLASH FLOODING. A FEW
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND
GUSTS AND LARGE HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1044 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...ESPECIALLY EAST OF THE ALLEGHENY HIGHLANDS. LOCALLY
HEAVY RAINFALL IS EXPECTED DURING THIS TIME...AND THIS MAY LEAD TO
LOCALIZED FLASH FLOODING. A FEW THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:01 PM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Charles, Prince George's, City of Baltimore8 hr
Jul 10, 5:55 PM EDTFlash Flood WarningLWXMontgomery3 hr
Jul 10, 7:25 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's38 min

Nearby

Flash Flood Warnings in Maryland, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.